Alert archive / North Carolina / Red Flag Warnings in 2007
Red Flag Warning 5, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this red flag warning at Aug 21, 2007, 11:46 AM EDT for 12 counties in North Carolina. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 21, 2007, 11:46 AM EDT (15:46 UTC)
- Expired
- Aug 21, 2007, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 8:01 PM EDT | TSTM WND GST 54 | 1 N Farmville, NC | MEASURED 54 MPH WIND GUST FROM SPOTTER 13-113 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1761 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMHX 211546 RFWMHX RED FLAG WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1146 AM EDT TUE AUG 21 2007 ...RED FLAG WARNING FOR TODAY.. .EXTREME HEAT COMBINED WITH ABNORMALLY DRY CONDITIONS AND A UNSTABLE ATMOSPHERE HAVE PRODUCED CRITICAL FIRE WEATHER CONDITIONS TODAY. NCZ029-044>047-079>081-090>095-098-220000- /O.NEW.KMHX.FW.W.0005.070821T1546Z-070822T0000Z/ MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 1146 AM EDT TUE AUG 21 2007 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A COMBINATION OF EXTREMELY DRY CONDITIONS...EXTREME HEAT...AND A UNSTABLE ATMOSPHERE HAVE CREATED A POTENTIAL FOR EXPLOSIVE FIRE GROWTH SHOULD ANY DEVELOP. RESIDENTS SHOULD BE ESPECIALLY CAREFUL WITH ANY POTENTIAL IGNITION SOURCE. CIGARETTES....OR SPARKS FROM USE OF LAWN EQUIPMENT SUCH AS EDGERS...MOWERS OR TRIMMERS ARE ALL POSSIBLE SOURCES FOR THE START OF A WILDFIRE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this red flag warning went out at Aug 21, 10:05 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 21, 10:05 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1005 AM EDT TUE AUG 21 2007
.SYNOPSIS...
PERSISTENT...STRONG HIGH PRESSURE ALOFT WILL RESULT IN HOT
TEMPERATURES ACROSS NC THIS WEEK. A STATIONARY BOUNDARY ACROSS
VIRGINIA THIS MORNING WILL BEGIN TO DRIFT SOUTH ACROSS EASTERN NC
ON WEDNESDAY. A WEAK DISTURBANCE ALOFT WILL COMBINE WITH
THE WEAK FRONT TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS
MAINLY WEST AND NORTH OF OUR AREA TONIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
NO UPDATE PLANNED. HOT TEMPERATURES EXPECTED AGAIN TODAY ACROSS
EASTERN NORTH CAROLINA. READINGS LIKELY TO BE ABOUT 3 DEGREES
COOLER THAN MAV BUT WE STILL ARE EXPECTING WIDESPREAD HIGHS IN THE
MIDDLE AND UPPER 90S. HEAT INDEX VALUES WILL QUICKLY APPROACH
ADVISORY LEVELS OF AROUND 105 DEGREES EARLY THIS
AFTERNOON...HOWEVER...DEEP WESTERLY FLOW WILL PRODUCE DEEP MIXING
DURING MAX HEATING ALLOWING DEWPOINTS TO DROP. USING THE TOP OF
THE MIXING LAYER SUPPORTS DEWPOINTS DROPPING INTO THE MIDDLE 60S
DEEP INLAND AND AROUND 70 IN THE HIGHWAY 17 CORRIDOR. THUS HEAT
INDEX VALUES SHOULD REMAIN JUST BELOW THE 105 DEGREE THRESHOLD.
ALONG THE COAST THE SEA BREEZE SHOULD KEEP THE AREA COOLED DOWN
TO AROUND 90 DEGREES BUT DEWPOINTS SHOULD REMAIN IN THE 70S WITH
MAX HEAT INDEX VALES IN THE LOW 100S.
WHILE THE NAM/RUC MODELS LOOK OVERDONE ACROSS EASTERN NC WITH
PRECIPITATION AMOUNTS OVERNIGHT...IT NOW LOOKS LIKE A WEAKENING
AREA OF SHOWERS AND STORMS WILL TRY TO MOVE ACROSS EASTERN NC LATE
TONIGHT. EVEN THE WETTER NAM KEEPS THE LOW LEVELS VERY DRY SO I AM
NOT EXPECTING MUCH RELIEF FROM OUR DRY CONDITIONS BUT I WILL HAVE
TO CONSIDER ADDING A SMALL POP IN THE FORECAST AFTER THE NEXT
MODEL RUN.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
THE GFS CONTINUES TO BE THE FAVORED MODEL AS THE NAM LOOKS TOO
AMPLIFIED IN ITS SOLUTION ACROSS THE SOUTHEAST. HIGH PRESSURE WILL
EXTEND INTO THE SOUTHEAST STATES FROM THE WESTERN ATLANTIC. THE
FRONTAL BOUNDARY TO OUR NORTH NEVER MAKES IT INTO THE FORECAST AREA.
A WEAK TROF PASSES THROUGH TONIGHT AND THE GFS CRANKS OUT SOME LIGHT
QPF. HOWEVER...FORECAST SOUNDINGS IN THE BOUNDARY LAYER ARE
EXTREMELY DRY SO NO PRECIP IN THE SHORT TERM.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
NO CHANGES FROM PREVIOUS FCST. LITTLE FORCING TO SUPPORT PRECIP FRI
AND SAT WITH UPR RDG CONT. LATE IN THE WEEKEND AND EARLY NEXT WEEK
FRONTAL BNDRY WILL BE A BIT CLOSER TO THE NW AND MAY SEE A BIT
BETTER CHANCE OF SOME CONVECTION.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS ARE EXPECTED THROUGHOUT DAY AS THE ATMOSPHERE
APPEARS TOO DRY FOR DIURNAL DEEP CONVECTION. THE ATMOSPHERE IS
EXPECTED TO WELL MIXED OVERNIGHT LIMITING THE POTENTIAL FOR FOG OR
STRATUS. DEBRIS CLOUDS FROM UPSTREAM CONVECTION WILL STREAM EAST
INTO THE AREA OVERNIGHT BUT WE ARE EXPECTING THE BASES OF THESE
CLOUDS TO TO BE MAINLY ABOVE 3000 FEET.
VFR THROUGH THE REST OF THE PERIOD OUTSIDE OF POSSIBLE MVFR FOG IN
THE PREDAWN HOURS EACH DAY.
&&
.MARINE...
NO UPDATE PLANNED THIS MORNING. THE SCA WILL REMAIN IN EFFECT FOR
THE CENTRAL WATERS. THERE WILL LIKELY BE A BRIEF DECREASE IN WINDS
THIS AFTERNOON ACROSS THE WATERS NORTH OF HATTERAS...BUT LOW
PRESSURE IS EXPECTED TO MOVE EAST ALONG THE STALLED FRONT LOCATED
JUST TO THE NORTH OF THE WATERS TONIGHT. THIS WILL PINCH THE
GRADIENT WITH WINDS AGAIN REACHING SUSTAINED 20 KT KEEPING SEAS
AROUND 6 FEET IN THE ADVSIORY AREA. THE BOUNDARY IS EXPECTED TO
DRIFT SOUTH ACROSS THE AREA WED WITH A MUCH WEAKER GRADIENT
AND WIND SPEEDS EXPECTED. THE FRONT WILL GRADUALLY DISSIPATE LATER
IN THE WEEK WITH WEAK HIGH PRES OFFSHORE PRODUCING S/SW WINDS.
WENT CLOSE TO WAVEWATCH FOR SEAS FOR THE NEAR TERM. NOT SURE ABOUT
THE 5 TO 6 FT SEAS WAVEWATCH IS SHOWING LATER THU AND THU NIGHT
WITH SE SWELL ENERGY...WENT ABOUT A FOOT BELOW GUIDANCE WITH SEAS 3
TO 5 FT MOST AREAS LATE IN THE WEEK.
RIP CURRENT...WL CONT HIGH RISK TODAY FOR S/SE FACING BEACHES FROM
HAT S. WILL CONT TO SEE A 3 FT SE SWELL TODAY AND COMBINED WITH
S/SW WINDS WILL PRODUCE DECENT WAVE ENERGY S OF HAT. WITH OFFSHORE
WINDS AND MORE PARALLEL SWELL ENERGY KEPT LOW THREAT ACROSS NRN
BEACHES.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
WEDNESDAY FOR AMZ152-154.
&&
SYNOPSIS...JME
NEAR TERM...JME
SHORT TERM...HSA
LONG TERM...HSA
AVIATION...JME
MARINE...JMEHazardous weather outlook, Aug 21, 2:23 AM EDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 223 AM EDT TUE AUG 21 2007 NCZ029-044>047-079>081-090>094-220630- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 223 AM EDT TUE AUG 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ095-098-103-104-220630- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 223 AM EDT TUE AUG 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A HIGH RISK OF RIP CURRENTS FOR THE BEACHES SOUTH OF CAPE HATTERAS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:41 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Pitt | 64 min |
Nearby
Red Flag Warnings in North Carolina, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.